Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Having recurrences of tonsil abscess after draining of puss. On penicillin, gentamicin. Can I take clindamycin? Is this staphilococcus?

I ve had a tonsillary abscess 3 weeks ago. It was surgically drained and I ve had administered intravenously 2 000 000 units penicillin and 1 gentamicin for 8 days, each 12 hours. I felt very well in the last 3 days of treatment, but just 2 days after, it recurred. It was less painful than the first one, but the inflammation was bigger. The doctor drained and searched for puss for 5 consecutive days (no puss found in the last day), while I continued same antibiotics treatment. Again I felt good, but again, only for 2 days. This is already the third consecutive round of same penicillin/gentamicin treatment with even more search for puss (none found). What do you think if I suggest the doctor to continue with 3 or 4 days of clindamycin , as I suspect I have staphilococcus aureus which is very resistent to penicillin ?
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
hi.. thanks for using HCM..
you have recurrent tonsillar abscess, which is not responding to the penicillin..
get one throat swab culture and sensitivity, and take treatment accordingly.. see your ENT surgeon for this..
after that discuss about the tonsillectomy with the surgeon..
all the very best..
Answered: Fri, 12 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor